Could Nexium Be Causing An Increase In My Migraines?

Question

Asked by Patti

Could Nexium Be Causing An Increase In My Migraines?

I was recently prescribed 40mg of Nexim for a stomach ulcer. I've had a headache every day since. Medication helps only to have it returen a few hours later. Today it was a full blown migraine and I had to inject myself with Imitrex. Could the Nexium cause an increase in my migraines? Prior to taking Nexium, I was only getting 2 or 3 migraines a month.

Answer

Hi Patti,

One of Nexium's potential side effects is headache. How many days a week do you take something to relieve these headaches? Taking any kind of pain medications in addition to Migraine abortive meds such as triptans or ergotamines -- prescription or over-the-counter -- more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Reme****dy Backfires for more information on this.

Or Nexium may be the problem, or your Migraine pattern may be changing. You could try keeping a Migraine diary and see if that will help you narrow down what triggers and medications are helping your attacks. Click HERE for our free diary.

Good luck

Nancy

Answered by Nancy Harris Bonk